Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes diarrhea despite taking Miralax?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4232 Questions

default
Posted on Sat, 3 Mar 2018 in Digestion and Bowels
Question: I have had loose bowels for about a month and half. I have Lupus, deletion 5 q anemia and sjogrens syndrom. I take plaquenil for the Lupus and different eye drops for dry eyes and majic mouthwash and pilocarpine HHCL 5 mg for very dry mouth. I took Mira lax for bowels but have discontinued them since the diarrhea. Thank you.
doctor
Answered by Dr. Prof. Kunal Saha 4 hours later
Brief Answer:
Avoid miralax. Avoid wheat related products.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. It seems that somehow you have developed malabsorption. You also need to increase total fluid (water) intake and to take plenty of ORS (oral rehydration solution) to replenish the lost fluids and salts. Avoid all wheat and related products for a couple of weeks and see if it helps. Also avoid milk products during this period if possible. Discontinue miralax as it could cause diarrhea.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Pilocarpine

doctor1 MD

am on several medications the most recent for glaucoma. Xalatan and pilocarpine. this may not be
connected to how I feel today. Extreme perspiration but feel cold nauseaous and diarrhoea. Also suffer with ulcerative colitis and take Azathiaprin.

doctor1 MD

I have a 77 year old female partner with Sialorrhea , excreting a mucous like clear substance daily for many years in her mouth. Several doctor have not yielded any RX or real advice to rectify condition. Need some input to see a Physician or...

doctor1 MD

Is Ivermectin effective against Demodex infection ?

doctor1 MD

hi. I noticed today that my Right pupil is dilated. I got some cleaning chemical in it accidentally 2 days ago & have been using visine-A in it. I just noticed the dilation today. could this be because of the visine or should I be concerned? I do not have any headaches.

doctor1 MD

Hi, why is it that every morning i wake up with a build up of saliva in my mouth? Its not a bad smell and when i spit it out and rinse my mouth out its ok but every morning i always have that without fail. It disturbs my sleep too because i try to keep my mouth shut during the night so that i dont drool on my pillow. Please help me its been like this for years..!

doctor1 MD

I have an elderly parent with glaucoma and asthma problems. The Meds are outrageously expensive. She has been taking Pilocarpine 4% Eye Drops for a few years now. With the rising cost of her other drugs she is in need of assistance. Does Alcon have any program that would help? Is there an application form for her to apply for assistance or sample meds, I know the drops usually don't come in generic but never-the-less they are expensive. Please advise.